A 21-year-old male asked:
How long after taking cipro (ciprofloxacin) can i have caffeine again. in large amounts? is a day after stopping a 3 weeks course long enough to be drinking alot of coffee? i heard there were very bad interactions between these two.
2 doctor answers • 2 doctors weighed in
Dr. Paul Grinanswered
Pain Management 38 years experience
After 33 hours: The half-life of Cipro (ciprofloxacin) is about 4–6 hours in subjects with normal renal function is approximately 4 hours. Heavy daily caffeine intake, more than 500 - 600 mg per day may cause side effects. Thus, 400 mg is a maximum daily dose = 4 caps. Take care.
3.6k viewsAnswered >2 years ago
A Verified Doctoranswered
Addiction Medicine 51 years experience
Interaction moderate: cipro (ciprofloxacin) may increase the effects of caffeine, causing more jitteriness, tremor, anxiety and insomnia. These effects should less within 3-4 days of finishing, but not necessarily the day after. Large amounts of caffeine really aren't good for you, and I urge you to moderate your use.
3.3k viewsAnswered >2 years ago
Last updated Jan 12, 2015
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.